Texas, 2015

Ice Storm and Heavy Snow in Texas, January 2 to 3, 2015

January 2 to 3, 2015 · NWS LUB · 21 events in 21 counties and zones

Following occasional light snow and freezing drizzle on New Year's Day (only trace accumulations), a potent storm system approached the region on January 2nd from southern New Mexico before exiting the Rolling Plains on January 3rd. Ahead of this storm, an influx of moisture and lift bolstered wintry precipitation throughout the region on the 2nd.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Following occasional light snow and freezing drizzle on New Year's Day (only trace accumulations), a potent storm system approached the region on January 2nd from southern New Mexico before exiting the Rolling Plains on January 3rd. Ahead of this storm, an influx of moisture and lift bolstered wintry precipitation throughout the region on the 2nd. This precipitation fell mainly in the form of freezing rain in the Rolling Plains, snow in the far western South Plains and southwest Texas Panhandle, with a combination of freezing rain, sleet and snow in between. As the storm system passed overhead on the night of the 2nd, snow became the dominant precipitation type before ending by the morning of the 3rd. The greatest swath of snow between four and nine inches deep fell across the far southwest Texas Panhandle. Locations in the far southeast Texas Panhandle, including Childress (Childress County), were spared the impacts of this winter storm as precipitation there was simply too light and brief in duration.

The worst impacts by far were dealt to portions of the southeast South Plains into the Rolling Plains where freezing rain produced ice between 1/4 and 1/2 inch thick. In addition to downing some trees and limbs, the ice damaged about 100 miles in total of power lines and caused numerous power outages. The heaviest swath of ice fell in an area from Tahoka (Lynn County) east to Post (Garza County) and Clairemont (Kent County) where Highway 380 was closed for about eight hours until utility crews could fully remove all downed power lines. At the height of the storm, Lyntegar Electric COOP reported 10,117 customers without power across the far southern South Plains. Fortunately, most roads in the Rolling Plains remained wet due to ground temperatures hovering just above freezing, but colder temperatures farther west and northwest created such hazardous conditions that regional travel became nearly impossible at times; especially on US Highway 84 from near Progress (Bailey County) to Farwell (Parmer County) where several inches of wet snow accumulated. This stretch of roadway remained hard-packed in snow and ice until the afternoon of the 5th when temperatures finally warmed above freezing. Hundreds of mostly minor vehicle accidents occurred as some holiday travelers dared the elements, but fortunately no serious injuries or fatalities were reported. There is no monetary estimate at this time of the combined economic, property and utility losses suffered by this storm.

Below is a list of locations that observed winter weather warning criteria accumulations of snow or ice:

Rhea (Parmer County) - 9 inches of snow|Friona and Farwell (Parmer County) - 6 inches of snow|10 SW Dimmitt (Castro County) - 5 inches of snow|Progress (Bailey County) - 4 inches of snow|Lubbock Airport (Lubbock County) - 0.26 inches of freezing rain|Paducah (Cottle County) - 0.25 inches of freezing rain|Post (Garza County) - 0.50 inches of freezing rain|10W Clairemont (Kent County) - 0.50 inches of freezing rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 2, 12:00 AM CST, 5 hours earlier.

Area forecast discussion, Jan 2, 12:00 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1200 AM CST FRI JAN 2 2015

.AVIATION...
UNPLEASANT FLYING CONDITIONS WILL BE LIKELY THROUGH THE TAF
PERIOD. AS LOW LEVEL MOISTURE INCREASES OVER THE REGION EARLY
FRIDAY MORNING...AREAS OF FZDZ AND POSSIBLY FZFG MAY DEVELOP AT
KLBB AND KPVW. THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM
WILL BRING CHANCES OF A WINTRY MIX OF PRECIPITATION TO ALL TAF
SITES. BY LATE MORNING OR THE EARLY AFTERNOON...PRECIPITATION IS
EXPECTED TO BEGIN WITH FZRA DOMINATING. SOME SN AND IP COULD ALSO
MIX IN. FURTHERMORE...THUNDER MAY ACCOMPANY THE WINTRY
PRECIPITATION ON FRIDAY AFTERNOON. BY LATE FRIDAY
NIGHT...PRECIPITATION IS EXPECTED TO BECOME DOMINATED BY SNOW THAN
FZRA AS THE ATMOSPHERE COOLS.

&&

PREV DISCUSSION... /ISSUED 355 PM CST THU JAN 1 2015/

SHORT TERM...
COLD UPPER LOW OVER CENTRAL ARIZONA WILL DIG SOUTHEAST INTO SOUTHERN
ROCKIES THROUGH FRIDAY WITH BACKING MID AND UPPER FLOW ACROSS THE
TEXAS SOUTH PLAINS. SOLUTIONS TODAY HAVE TRENDED SLIGHTLY SLOWER...
FURTHER SOUTH...AND A BIT MORE ORGANIZED.

GENERALLY GOOD AGREEMENT THAT A SWATH OF MODERATE TO HEAVY FREEZING
RAIN WILL LIFT INTO THE SOUTHERN PART OF THE ROLLING PLAINS CLOSE TO
DAYBREAK FRIDAY WITH POTENTIAL TOTAL RAIN AMOUNTS OF ABOUT A QUARTER
OF AN INCH BY 18Z...AND ANOTHER QUARTER INCH BY 00Z. THIS IS
SUPPORTED AS WELL BY THE NCEP WINTER WEATHER ACCUMULATIONS FORECAST
AND IS GOOD REASON FOR A WINTER STORM WATCH STARTING AT 12Z FRIDAY.

THE EARLY AFTERNOON TRENDS ALSO LIFT MORE PRECIPITATION FURTHER WEST
INTO CENTRAL AND EASTERN SOUTH PLAINS BY FRIDAY AFTERNOON THOUGH
PHASE IS LESS CERTAIN IF FREEZING RAIN...SLEET...OR SNOW WILL BE
MORE FAVORED. AT THE SURFACE WE EXPECT A LOW TO DEEPEN OVER NORTHERN
MEXICO TO OUR SOUTHWEST WITH A SHIFT IN WIND COMPONENTS TO THE
NORTHEAST DRAWING COLDER AIR BACK SOUTHWARD BEFORE DAYBREAK
FRIDAY. THIS PASSAGE ALSO MAY BE ACCOMPANIED BY RICHER SURFACE
SATURATION AND THE DE FACTO FRONTAL LIFT MAY LEAD TO FREEZING
DRIZZLE OR EVEN THICK ENOUGH FOG TO DEPOSIT RIME AND ICE ON ROADS
AND OTHER SURFACES.

ITS POSSIBLE THEN THAT WINTER HIGHLIGHTS WILL BE NEEDED FOR AREAS ON
THE CAPROCK BY LATE TONIGHT THOUGH IT INITIALLY SEEMS TO FAVOR MORE
ADVISORY LEVEL POTENTIAL THIS AREA. BUT BY FRIDAY AFTERNOON WITH THE
FURTHER BACKING FLOW ALOFT WE WOULD EXPECT HEAVIER BANDS TO BE IN
THE VICINITY AND THUS JUSTIFIES A WINTER STORM WATCH STARTING AT 18Z
FRIDAY...THOUGH THE BULK OF HEAVY SNOW MAY NOT OCCUR UNTIL EVENING
OR OVERNIGHT TIME FRAME FRIDAY NIGHT. ANYWAY...IT APPEARS A GOOD BET
TO US FOR SOME FORM OR A VARIETY OF FORMS OF MODERATE TO HIGH IMPACT
WINTER ELEMENTS...RAMPING UP MORE SOLIDLY BY LATE ON FRIDAY. RMCQUEEN

LONG TERM...
THE THREAT OF AN IMPENDING WINTER STORM HIGHLIGHT THE BEGINNING OF
THE EXTENDED TOMORROW INTO EARLY SATURDAY. WE HAVE GONE AHEAD AND
ISSUED A WINTER STORM WATCH FOR THE ENTIRE CWA.

AS DESCRIBED IN THE SHORT TERM SECTION...WE ARE CONCERNED ABOUT A
SIGNIFICANT ICING EVENT ACROSS OUR EASTERN ZONES TOMORROW INTO EARLY
SATURDAY. FURTHER WEST...WE COULD SEE SOME LIGHTER ICING ON THE
CAPROCK DURING THE DAY TOMORROW...THOUGH WE SHOULD SEE A CHANGEOVER
TO SNOW DURING THE EVENING HOURS WITH THE POTENTIAL FOR
MODERATE/HEAVY SNOW AND SEVERAL INCHES OF ACCUMULATION.

THE STORM SYSTEM THAT WILL BRING THE WINTRY HEADACHE /OR WINTER
WONDERLAND DEPENDING ON YOUR PERSPECTIVE/ IS AN UPPER LEVEL LOW
CURRENTLY MOVING VERY LITTLE AS IT SPINS ACROSS ARIZONA. THIS UPPER
LOW IS PROGGED TO DIG SOUTHEASTWARD INTO SOUTHERN NEW MEXICO BY LATE
FRIDAY BEFORE BEING QUICKLY KICKED NORTHEASTWARD INTO WESTERN
OKLAHOMA BY MIDDAY SATURDAY. THERE REMAIN SOME DIFFERENCES IN THE
TRACK AND STRENGTH OF THIS UPPER LOW AS IT APPROACHES AND PASSES
LATE FRIDAY AND EARLY SATURDAY...WHICH RESULT IN UNCERTAINTIES IN
THE EXACT LOCATION OF THE HEAVIEST SNOW AND JUST HOW HEAVY THE SNOW
WILL BE. THE 12Z NAM IS THE WEAKEST AND MOST PROGRESSIVE...WHICH
WOULD TEND TO MINIMIZE THE DURATION OF STRONG LIFT AND POTENTIAL OF
HEAVY SNOW. HOWEVER...WE HAVE TENDED TO SIDE WITH THE 12Z GFS AND
ECMWF WHICH FAVOR A SLIGHTLY SLOWER AND STRONGER SYSTEM. GIVEN AN
UPPER LOW TO OUR WEST WITH COLD AIR ALREADY IN PLACE...THE THREAT OF
SIGNIFICANT WINTRY PRECIPITATION ALWAYS COMES TO MIND. IN THIS
CASE...THE EXPECTED TRACK OF THE UPPER LOW IS NOT IDEAL FOR
WIDESPREAD HEAVY SNOW FOR OUR CWA...THOUGH THIS TRACK COULD BRING
HEAVY SNOW /4+ INCHES/ SOMEWHERE IN A SWATH ACROSS THE CAPROCK...AND
POTENTIAL FAVORING OUR WESTERN AND NORTHERN ZONES WITH MORE
WIDESPREAD 2-4 INCH AMOUNTS. FURTHER EAST ON THE CAPROCK INTO THE
WESTERN ROLLING PLAINS...WE COULD SEE SOME LIGHT ICE ACCUMULATIONS
/SLEET AND/OR FREEZING RAIN/ INTO EARLY FRIDAY EVENING BEFORE
CHANGING OVER TO ALL SNOW. ICE...SLEET AND SNOW ACCUMULATIONS MAY
COME UP SHY OF WINTER STORM CRITERIA BUT THE COMBINATION WOULD
RESULT IN VERY HAZARDOUS TRAVEL. IT APPEARS FREEZING RAIN MAY
LINGER AS THE PRIMARY P-TYPE ACROSS THE FAR SOUTHERN ROLLING PLAINS
WELL INTO FRIDAY NIGHT...WITH PERHAPS A CHANGEOVER TO SLEET OR EVEN
SNOW EARLY SATURDAY BEFORE QUICKLY DIMINISHING. ALL SAID...IT IS
DEFINITELY GOING TO BE A MESS TO BE HASHED OUT OVER THE NEXT
DAY...BUT A WINTER STORM WATCH IS JUSTIFIED WITH THE PROSPECTS FOR
AN UPGRADE TO A WINTER WEATHER ADVISORY AND/OR WINTER STORM
WARNING A GOOD BET OVER THE COMING 12-24 HOURS.

ON A SIDE NOTE...WE DID BREAK THE WINTER STORM WATCH INTO TWO
SECTIONS...ONE CONCENTRATING ON THE SIGNIFICANT ICING POTENTIAL IN
THE ROLLING PLAINS AND IN EFFECT FROM EARLY FRIDAY MORNING THROUGH
9 AM SATURDAY. THE REMAINDER OF THE CWA /PRIMARILY ON THE
CAPROCK/ IS INCLUDED IN THE SECOND PORTION OF THE WATCH AND
HIGHLIGHTS LIGHTER ICE ACCUMULATION FRIDAY AFTERNOON...WITH THE
POTENTIAL FOR SIGNIFICANT SNOW TOTALS /2-4+ INCHES/ FRIDAY EVENING
INTO SATURDAY MORNING. THIS SECOND WATCH SECTION IS IN EFFECT FROM
MIDDAY FRIDAY THROUGH 9 AM SATURDAY...THOUGH THE BULK OF THE SNOW
POTENTIAL WILL LIKELY HOLD OFF UNTIL FRIDAY EVENING.

ANY PRECIPITATION SHOULD QUICKLY COME TO AN END BEFORE MIDDAY
SATURDAY AS THE UPPER LOW LIFTS OFF TO THE NORTHEAST AND THE DRY
SLOT MOVES OVER. GUSTY WESTERLY WINDS WILL ALSO DEVELOP DURING THE
DAY SATURDAY WHICH COULD BRING THE RISK FOR BLOWING SNOW...BUT A
RETURN OF SUNSHINE AND TEMPERATURES CLIMBING ABOVE THE FREEZING MARK
SHOULD TEND TO MITIGATE THIS. A COLD FRONT WILL FOLLOW SATURDAY
NIGHT WITH BREEZY NORTH WINDS HELPING TO KEEP TEMPERATURES WELL
BELOW AVERAGE TO CLOSE OUT THE WEEKEND. SPOTS OFF THE CAPROCK MAY
STRUGGLE TO CLIMB ABOVE THE FREEZING MARK. ANOTHER COLD FRONT COULD
FOLLOW QUICKLY MONDAY...THOUGH THIS IS LESS CERTAIN /AND BOTH THE
GFS AND ECMWF HAVE BACKED OFF ON THIS/ SO WE HAVE TRENDED SLIGHTLY
ABOVE THE SUPERBLEND /WHICH INCORPORATES 00Z ECMWF DATA/. THE BELOW
AVERAGE TEMPERATURES AND DRY CONDITIONS WILL THEN PERSIST ON INTO
THE MIDDLE OF NEXT WEEK UNDER NORTHWEST FLOW ALOFT...THOUGH A WEAK
SOUTHWESTERN STORM SYSTEM COULD APPROACH BY NEXT THURSDAY OR FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        19  28  17  38  13 /  20  50  80  20  10
TULIA         21  28  20  37  16 /  20  40  80  20  10
PLAINVIEW     20  30  21  39  17 /  20  60  80  20  10
LEVELLAND     21  31  22  43  19 /  20  60  80  10  10
LUBBOCK       22  31  22  41  20 /  20  60  80  10  10
DENVER CITY   23  30  22  45  21 /  20  60  80  10   0
BROWNFIELD    22  30  23  42  21 /  30  60  80  10   0
CHILDRESS     22  29  26  41  19 /  30  60  80  30  10
SPUR          23  30  24  43  21 /  40  70  80  10  10
ASPERMONT     27  30  27  43  22 /  60  90  80  20   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 6 AM CST FRIDAY THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: TXZ026-031-032-037-038-043-044.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR THE FOLLOWING ZONES:
TXZ021>025-027>030-033>036-039>042.

&&

01
Hazardous weather outlook, Jan 1, 3:52 PM CST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CST THU JAN 1 2015

TXZ021>044-022200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
352 PM CST THU JAN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER

AREAS OF FREEZING DRIZZLE AND FREEZING FOG WILL DEVELOP AGAIN
TONIGHT. IN ADDITION...THE THREAT FOR FREEZING RAIN WILL GRADUALLY
INCREASE...FAVORING THE ROLLING PLAINS WELL AFTER MIDNIGHT. WITH
TEMPERATURES REMAINING BELOW FREEZING...EVEN LIGHT AMOUNTS OF
FREEZING DRIZZLE OR FREEZING RAIN WILL CONTRIBUTE TO ALREADY SLICK
ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIGNIFICANT ACCUMULATIONS OF FREEZING RAIN IN EXCESS OF 1/4 INCH ARE
POSSIBLE ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS
PANHANDLE FROM EARLY FRIDAY THROUGH EARLY SATURDAY. A WINTER STORM
WATCH IS IN EFFECT FROM 6 AM FRIDAY THROUGH 9 AM SATURDAY FOR MUCH
OF THE ROLLING PLAINS. LIGHTER ACCUMULATIONS OF FREEZING RAIN AND
SLEET ARE ALSO POSSIBLE ACROSS MUCH OF THE CAPROCK FRIDAY
AFTERNOON BEFORE CHANGING OVER TO SNOW FRIDAY EVENING AND
OVERNIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES...WITH LOCALLY
HIGHER AMOUNTS...WILL BE POSSIBLE ON THE CAPROCK. A WINTER STORM
WATCH IS IN EFFECT FROM MIDDAY FRIDAY THROUGH 9 AM SATURDAY FOR
LOCATIONS ON THE CAPROCK. THOSE WITH TRAVEL INTERESTS SHOULD PLAN
FOR THE DEVELOPMENT OF HAZARDOUS ROAD CONDITIONS AND BE FLEXIBLE
WITH THEIR TRAVEL PLANS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF TREACHEROUS ROADS AND SNOW OR ICE ACCUMULATIONS ARE
REQUESTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter weather, 3 ice storm, 3 heavy snow. Local standard time, as filed.

Ice Storm, Kent

When
January 2, 5:00 AM CST to 10:00 PM CST
Where
Kent forecast zone
Reported by
Emergency Manager
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Ice Storm, Garza

When
January 2, 5:30 AM CST to 9:00 PM CST
Where
Garza forecast zone
Reported by
Law Enforcement
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Winter Weather, Cottle

When
January 2, 7:00 AM CST to January 3, 10:00 PM CST
Where
Cottle forecast zone
Reported by
COOP Observer
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Winter Weather, Crosby

When
January 2, 7:00 AM CST to 9:00 PM CST
Where
Crosby forecast zone
Reported by
COOP Observer
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Winter Weather, Dickens

When
January 2, 7:00 AM CST to 9:00 PM CST
Where
Dickens forecast zone
Reported by
COOP Observer
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Winter Weather, King

When
January 2, 7:00 AM CST to 10:00 PM CST
Where
King forecast zone
Reported by
COOP Observer
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

Winter Weather, Stonewall

When
January 2, 7:00 AM CST to 10:30 PM CST
Where
Stonewall forecast zone
Reported by
COOP Observer
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Winter Weather, Yoakum

When
January 2, 8:30 AM CST to 11:30 AM CST
Where
Yoakum forecast zone
Reported by
COOP Observer
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

Winter Weather, Terry

When
January 2, 10:00 AM CST to 11:00 PM CST
Where
Terry forecast zone
Reported by
COOP Observer
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Winter Weather, Motley

When
January 2, 10:00 AM CST to January 3, 2:00 AM CST
Where
Motley forecast zone
Reported by
COOP Observer
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Winter Weather, Floyd

When
January 2, 11:00 AM CST to January 3, 2:00 AM CST
Where
Floyd forecast zone
Reported by
COOP Observer
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Ice Storm, Lubbock

When
January 2, 1:07 PM CST to January 3, 12:06 AM CST
Where
Lubbock forecast zone
Reported by
NWS Employee
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Winter Weather, Cochran

When
January 2, 1:30 PM CST to 11:50 PM CST
Where
Cochran forecast zone
Reported by
COOP Observer
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Winter Weather, Hockley

When
January 2, 1:30 PM CST to 11:50 PM CST
Where
Hockley forecast zone
Reported by
COOP Observer
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Winter Weather, Lamb

When
January 2, 2:00 PM CST to January 3, 1:30 AM CST
Where
Lamb forecast zone
Reported by
COOP Observer
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Heavy Snow, Bailey

When
January 2, 2:30 PM CST to January 3, 12:00 AM CST
Where
Bailey forecast zone
Reported by
COOP Observer
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Winter Weather, Hale

When
January 2, 3:00 PM CST to January 3, 1:00 AM CST
Where
Hale forecast zone
Reported by
COOP Observer
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Heavy Snow, Parmer

When
January 2, 3:30 PM CST to January 3, 1:30 AM CST
Where
Parmer forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Winter Weather, Swisher

When
January 2, 4:00 PM CST to January 3, 2:00 AM CST
Where
Swisher forecast zone
Reported by
COOP Observer
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Heavy Snow, Castro

When
January 2, 5:00 PM CST to January 3, 1:30 AM CST
Where
Castro forecast zone
Reported by
Broadcast Media
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Winter Weather, Briscoe

When
January 2, 6:00 PM CST to January 3, 3:00 AM CST
Where
Briscoe forecast zone
Reported by
COOP Observer
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548969, 548970, 548986, 548988, 548989, 548990, 548991, 548975, 548976, 548985, 548984, 548971, 548977, 548978, 548979, 548972, 548980, 548973, 548981, 548974, 548983.